I’m quite crabby right now. Mainly because every time I talk, my tongue rubbing against my teeth and mouth is causing pain.
One of the side effects of the AC chemo is mouth sores. I haven’t really had them, but this round I do, and I blame myself.
I’ve read that if you eat ice while they administer the Adriamycin, then somehow that lessens the emergence of the mouth sores. Some nurses automatically hand me a cup of ice before they start to inject the red venom, but others say that there’s no proof that the ice really works.
So I guess I decided to do my own little experiment. Because during this visit, my husband dropped me off some coffee…okay, not just any coffee, but a Caribou Caramel Highrise.
Just thinking about eating the ice was making me nauseous...and I’m not a fan of cold coffee. So I did the opposite of the ice theory and sipped my very hot coffee drink, which tasted soooo good!
But now I’m paying for it.
My husband told me to put Ambesol on the sores…but that would mean on my whole tongue. Ever taste that stuff? And then to have my entire tongue numb? I think I’ll pass and just remain crabby.
So the results of my little unscientific experient: to all you AC chemo patients…eat the ice.